Alert archive / New Mexico / High Wind Watches in 2021
High Wind Watch 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Dec 9, 2021, 2:24 AM MST for 10 counties in New Mexico. It took effect at Dec 10, 2021, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 9, 2021, 2:24 AM MST (09:24 UTC)
- In effect from
- Dec 10, 2021, 5:00 AM MST
- Expired
- Dec 9, 2021, 2:01 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 117 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428 WWUS75 KABQ 090924 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 224 AM MST Thu Dec 9 2021 NMZ215-092200- /O.NEW.KABQ.HW.A.0011.211210T1200Z-211211T0200Z/ /O.CON.KABQ.HW.W.0015.000000T0000Z-211209T1200Z/ East Slopes Sangre de Cristo Mountains- 224 AM MST Thu Dec 9 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph. For the High Wind Watch, west winds 30 to 45 mph with gusts up to 65 mph possible. * WHERE...East Slopes Sangre de Cristo Mountains. * WHEN...For the High Wind Warning, until 5 AM MST early this morning. For the High Wind Watch, from late tonight through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles and north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ212>214-091200- /O.CON.KABQ.HW.W.0015.000000T0000Z-211209T1200Z/ Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains- 224 AM MST Thu Dec 9 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Northern and Southern Sangre de Cristo Mountains, and Glorieta Mesa Including Glorieta Pass. * WHEN...Until 5 AM MST early this morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ223-092200- /O.NEW.KABQ.HW.A.0011.211210T1200Z-211211T0200Z/ /O.CON.KABQ.WI.Y.0052.000000T0000Z-211209T1200Z/ Central Highlands- 224 AM MST Thu Dec 9 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph. For the High Wind Watch, west winds 30 to 45 mph with gusts up to 65 mph. * WHERE...Central Highlands. * WHEN...For the Wind Advisory, until 5 AM MST early this morning. For the High Wind Watch, from late tonight through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ NMZ221-091200- /O.CON.KABQ.WI.Y.0052.000000T0000Z-211209T1200Z/ Sandia and Manzano Mountains including Edgewood- 224 AM MST Thu Dec 9 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...Until 5 AM MST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ228-229-231>235-237-092200- /O.NEW.KABQ.HW.A.0011.211210T1200Z-211211T0200Z/ Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County-Curry County-De Baca County- 224 AM MST Thu Dec 9 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Curry County, De Baca County, Guadalupe County, Quay County, Eastern San Miguel County, Far Northeast Highlands, Harding County and Northeast Highlands. * WHEN...From late tonight through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ 11
3 follow-up statements
253 WWUS75 KABQ 091331 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 631 AM MST Thu Dec 9 2021 NMZ215-223-228-229-231>235-237-092200- /O.CON.KABQ.HW.A.0011.211210T1200Z-211211T0200Z/ East Slopes Sangre de Cristo Mountains-Central Highlands-Far Northeast Highlands-Northeast Highlands-Harding County-Eastern San Miguel County-Guadalupe County-Quay County-Curry County-De Baca County- 631 AM MST Thu Dec 9 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Central Highlands, Curry County, De Baca County, Guadalupe County, Quay County, East Slopes Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Harding County and Northeast Highlands. * WHEN...From late tonight through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ 11
652 WWUS75 KABQ 091901 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1201 PM MST Thu Dec 9 2021 NMZ223-233>235-100315- /O.NEW.KABQ.WI.Y.0053.211209T1901Z-211210T0000Z/ /O.CON.KABQ.HW.A.0011.211210T1200Z-211211T0200Z/ Central Highlands-Guadalupe County-Quay County-Curry County- 1201 PM MST Thu Dec 9 2021 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. For the High Wind Watch, west winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Central Highlands, Curry County, Guadalupe County and Quay County. * WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For the High Wind Watch, from late tonight through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ NMZ215-228-229-231-232-237-100315- /O.CON.KABQ.HW.A.0011.211210T1200Z-211211T0200Z/ East Slopes Sangre de Cristo Mountains-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County-De Baca County- 1201 PM MST Thu Dec 9 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...De Baca County, East Slopes Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Harding County and Northeast Highlands. * WHEN...From late tonight through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ 34
457 WWUS75 KABQ 092101 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 201 PM MST Thu Dec 9 2021 NMZ223-233>235-100015- /O.UPG.KABQ.HW.A.0011.211210T1200Z-211211T0200Z/ /O.NEW.KABQ.HW.W.0016.211210T1200Z-211211T0200Z/ /O.CON.KABQ.WI.Y.0053.000000T0000Z-211210T0000Z/ Central Highlands-Guadalupe County-Quay County-Curry County- 201 PM MST Thu Dec 9 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM MST FRIDAY... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Central Highlands, Curry County, Guadalupe County and Quay County. * WHEN...For the High Wind Warning, from 5 AM to 7 PM MST Friday. For the Wind Advisory, until 5 PM MST this afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. * ADDITIONAL DETAILS...Gusty winds may continue along the I-40 corridor near Clines Corners overnight as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ215-228-229-231-232-237-100015- /O.UPG.KABQ.HW.A.0011.211210T1200Z-211211T0200Z/ /O.NEW.KABQ.HW.W.0016.211210T1200Z-211211T0200Z/ East Slopes Sangre de Cristo Mountains-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County-De Baca County- 201 PM MST Thu Dec 9 2021 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM MST FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...De Baca County, East Slopes Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Harding County and Northeast Highlands. * WHEN...From 5 AM to 7 PM MST Friday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ226-240-100015- /O.NEW.KABQ.HW.W.0016.211210T0400Z-211211T0000Z/ South Central Mountains-Southwest Chaves County- 201 PM MST Thu Dec 9 2021 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST FRIDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...South Central Mountains and Southwest Chaves County. * WHEN...From 9 PM this evening to 5 PM MST Friday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ221-100015- /O.NEW.KABQ.HW.W.0016.211210T1200Z-211211T0200Z/ Sandia and Manzano Mountains including Edgewood- 201 PM MST Thu Dec 9 2021 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM MST FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...From 5 AM to 7 PM MST Friday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ212-222-224-227-230-236-238-239-100015- /O.NEW.KABQ.WI.Y.0054.211210T1200Z-211211T0200Z/ Glorieta Mesa Including Glorieta Pass-Estancia Valley-South Central Highlands-Johnson and Bartlett Mesas Including Raton Pass- Union County-Roosevelt County-Chaves County Plains-Eastern Lincoln County- 201 PM MST Thu Dec 9 2021 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM MST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 or 55 mph expected. * WHERE...Eastern Lincoln County, Estancia Valley, South Central Highlands, Roosevelt County, Glorieta Mesa Including Glorieta Pass, Johnson and Bartlett Mesas Including Raton Pass, Union County and Chaves County Plains. * WHEN...From 5 AM to 7 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Dec 8, 10:42 PM MST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 8, 10:42 PM MST, 3 hours 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1042 PM MST Wed Dec 8 2021 .AVIATION... 06Z TAF CYCLE Weather conditions will continue to deteriorate and turn unsettled over the next 24 to 30 hours. Aviation hazards tonight will be focused on increasing winds aloft that will buffet mountain peaks (namely the Sangre de Cristos), create mountain wave activity and eventually produce low level wind shear to the lee (east) of the mountains. Breezy to windy conditions are expected into the daytime Thursday with gusts generally topping out at 25 to 35 kt in eastern New Mexico. Some high elevation snow will begin over the Tusas mountains near the Colorado border, and a mix of valley rain and high mountain snow will expand over more of northwestern New Mexico Thursday night when MVFR to IFR conditions will start to develop. 52 && .PREV DISCUSSION...315 PM MST Wed Dec 8 2021... .SYNOPSIS... Strong winds will impact the Sangre de Cristo Mountains tonight with gusts up to 65 mph possible, while gusts to around 50 mph will extend southward to the Sandia and Manzano Mountains and the Clines Corners area. Rain and snow will develop over northwest New Mexico by Thursday afternoon while breezy to windy conditions will be common. Winds intensify again Thursday night along the central mountain chain eastward while rain and snow becomes more widespread over the west and north. The greater snow accumulations are expected over the Tusas and Chuska mountains above 8000 feet. Showers taper off by midday Friday but winds become very strong with gusts of 55 to 65 mph and blowing dust likely from the central mountain chain across eastern NM. Localized critical fire weather conditions are also possible Friday afternoon over northeast New Mexico. Temperatures Saturday morning will be in the single digits and teens with some below zero readings over northern New Mexico. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)... An active period remains on tap for the next few days. A weak upper low moved across northern AZ and is weakening into an open trough. This trough will slide across northern NM late this afternoon and overnight. While this is helping to generate cloud cover across most of the state this afternoon, only light precipitation is expected across the northern mountains. An inch or two of snow will be possible across the high peaks of the Tusas Mtns tonight, but the main story will be increasing wind speeds. 700 mb (near mountain top) wind speeds increase to between 60 and 70kts over the Sangre de Cristo Mountains with the trough passage, with slightly lower winds speeds farther south. Mountain wave activity is likely thanks to a stable layer near mountain top level. With this in mind, have upgraded the High Wind Watch to a High Wind Warning, and included the Sandia and Manzano Mountains and Central Highlands in a Wind Advisory. Though cloud cover is expected to lessen overnight except across the north, the elevated wind speeds will keep low temperatures well above normal area wide. Strong zonal flow aloft will continue on Thursday behind the trough passage, and in advance of the next storm system. Strong mixing for December combined with a deepening lee side trough will keep breezy to windy conditions going area wide on Thursday, though wind speeds will largely be sub-advisory. Strong downsloping will yield yet another day of well above normal temperatures for eastern NM. A northern stream trough will approach the area from the west- northwest Thursday night. This quick moving system will bring precipitation to northern and western NM, with snow likely above 7500 feet. The highest amounts are expected across the Tusas Mountains where 8 to 16 inches of snowfall is possible through Friday morning above 8000 feet. A Winter Storm Watch has been issued for this area, though it's likely that later shifts will need to issue Winter Weather Advisories for the remainder of the northern mountains, including the Chuska Mountains. Wind speeds will again stay elevated, if not increase, Thursday night thanks to a continued deepening lee side surface low and the trough passage overhead. Strongest winds will be along and just east of the Central Mountain Chain, and it is likely that additional wind highlights will be needed. The much colder air looks to lag behind the precipitation, so low temperatures Thursday night will remain above normal. But, the bottom looks to drop out Friday night. 34 LONG TERM...(FRIDAY THROUGH TUESDAY)... Models advertising the storm system will be moving through the state quickly as an open wave, and showers will be tapering off rapidly by late Friday morning. Strong to possibly damaging winds will be the main feature from the central mountain chain eastward by midday Friday if they're not already in progress. Areas of reduced visibilities in blowing dust over the eastern plains will be a concern where recent LIS graphics indicate pathetically dry conditions. Colder air, more typical of mid to late December, will invade the state from the northwest and north Friday. This colder and much drier airmass will lead to low temperatures early Saturday morning that range from about 5 to nearly 20 degrees below normal. Below zero readings are possible for some of the northern mountain communities with single digits and teens widespread over much of the forecast area south of I-40 as winds diminish. Saturday will be a transition day with cool and breezy but dry conditions. Lows Saturday night are not expected to be as cold, and a warming trend will continue Sunday when highs rebound to about 5 to nearly 20 degrees above normal. Winds also increase with breezy to windy conditions over the east central. Dry and warmer than normal weather expected Monday, then another storm system approaches. This system appears primarily a west slope event with colder air arriving after the showers depart. It also doesn't offer any hope of significant precipitation for the east. && .FIRE WEATHER... Elevated fire weather conditions will persist through the remainder of the afternoon across east central and northeast New Mexico where a deepening lee side surface low has resulting in increased westerly wind speeds. Strong to damaging wind speeds are expected overnight across the Sangre de Cristo Mountains, and to a lesser extent, over the Sandia and Manzano Mountains and nearby highlands. Wind gusts of 50 to 65 mph are likely. Winds will relax Thursday morning, but breezy to windy conditions will resume in the afternoon. Winds will increase further Thursday night through Friday. Wind gusts of 50 to 65 mph will be likely across much of eastern NM by Friday afternoon. Critical fire weather conditions will be possible in this area, but humidity values will be borderline. Less wind is in store for the weekend into early next week, but breezy to locally windy conditions remain possible across east central NM. As for precipitation, one or two inches of snow is possible tonight across the high peaks of the Tusas, but snow and low elevation rainfall will be possible Thursday afternoon through mid day Friday. Several inches of snowfall is possible above 8000 feet across the northern, and to a lesser extent, the western mountains. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 AM MST Thursday for the following zones... NMZ221-223. High Wind Warning until 5 AM MST Thursday for the following zones... NMZ212>215. Winter Storm Watch from Thursday morning through Friday morning for the following zones... NMZ210. &&
Hazardous weather outlook, Dec 8, 3:30 PM MST, 10 hours 54 minutes before
Hazardous Weather Outlook...UPDATE National Weather Service Albuquerque NM 330 PM MST Wed Dec 8 2021 NMZ201>241-091100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 330 PM MST Wed Dec 8 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This afternoon and Tonight Strong west winds will develop over the Sangre de Cristo Mountains tonight with gusts of 55 to 65 mph possible. Strong winds will also extend southward to the Sandia and Manzano Mountains and Clines Corners area tonight where gusts to around 50 mph are likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The first significant storm system of the season will move through the region Thursday night and Friday with strong winds, rain, snow, and significantly colder temperatures. Snowfall accumulations in excess of 10" are possible in the high terrain around Chama with light snowfall elsewhere across northern and western NM. Strong to potentially damaging wind gusts of 55 to 70 mph are also possible along the central mountain chain into the high plains of eastern NM Thursday night and Friday. Areas of blowing dust over the eastern plains Friday afternoon will reduce visibilities resulting in hazardous travel. .SPOTTER INFORMATION STATEMENT... Contact the National Weather Service at 1.888.386.7637 to report winds gusts in excess of 50 mph or to report wind damage.
In the hours before
Local storm report, Dec 8, 11:08 PM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1108 PM MST WED DEC 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM NON-TSTM WND GST 2 NNW ANGEL FIRE 36.42N 105.29W
12/08/2021 M60 MPH COLFAX NM AWOS
KAXX AWOS.
&&
EVENT NUMBER ABQ202102557
SHOEMAKELocal storm report, Dec 9, 12:43 AM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1243 AM MST THU DEC 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM NON-TSTM WND GST 2 NNW ANGEL FIRE 36.42N 105.29W
12/09/2021 M59 MPH COLFAX NM AWOS
KAXX AWOS.
&&
EVENT NUMBER ABQ202102558
CALocal storm report, Dec 9, 12:57 AM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1257 AM MST THU DEC 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM NON-TSTM WND GST 1 SSE CLINES CORNERS 35.00N 105.66W
12/09/2021 M69 MPH TORRANCE NM ASOS
KCQC ASOS.
&&
EVENT NUMBER ABQ202102559
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 2:34 AM MST | Winter Storm Warning | ABQ | Rio Arriba, Taos | 32 hr |
| Dec 9, 2:34 AM MST | Winter Weather Advisory | ABQ | Catron, Cibola, Colfax, Los Alamos, McKinley, Mora and 7 more | 32 hr |
| Dec 9, 12:01 PM MST | Wind Advisory | ABQ | Curry, Guadalupe, Quay, San Miguel, Santa Fe, Torrance | 5 hr |
| Dec 9, 2:01 PM MST | High Wind Warning | ABQ | Bernalillo, Chaves, Colfax, Curry, De Baca, Guadalupe and 11 more | 29 hr |
| Dec 9, 2:01 PM MST | Wind Advisory | ABQ | Bernalillo, Chaves, Cibola, Colfax, Lincoln, McKinley and 10 more | 29 hr |
Nearby
High Wind Watches in New Mexico, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.